# SDR CA050211007

- Difficulty date: February 4, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Boeing 737-200
- Aircraft time: 55,358 hours
- Engine: Pwa JT8D17
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: Apu
- Part number: 38942811
- Part serial: P35438
- Condition: Fire
- Location: Aft
- Stage of operation: TX
- How discovered: O
- Nature of condition: A, P
- Precautionary procedure: F, D

## Discrepancy

(CAN) ENCOURTERED AN APU FIRE.  FIRE DID NOT INITIATE A FIRE WARNING.  FIRE BELIEVED TO BE INITIATED BY CRACK IN APU PLENUM.  CRACK IN TURN CAUSED HOT COMPRESSOR DISCHARGE AIR TO AFFECT FUEL HEATER & CHECK VALVE CAUSING AN O-RING TO LEAK.  ALLOWING FUEL TO START A FIRE ON TOP OF APU PLENUM.  FIRE LOOP DOES NOT RUN IN THIS PARTICULAR AREA.  FIRE MAY HAVE ALSO BEEN COMPOUNDED BY APU START HAD BEEN ABORTED POSSIBLY LEAVING FUEL IN COMBUSTION CAN.  COLLECTIVELY THE FIRE EXITING TAIL PIPE & BURNED ON TOP OF APU.  LOCATION OF FIRE & LOCAL HEATING IN FIREWALL IN VICINITY OF THE TAIL PIPE FIRE LOOP CONNECTOR CAUSED CONNECTOR TO SHORT.  OVERHEAT DETECTION LIGHT ON GLARESHIELD 6 PACK ILLUMINATED.
